Volume 17, issue 5 (2017)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 18
Issue 5, 2509–3131
Issue 4, 1883–2507
Issue 3, 1259–1881
Issue 2, 635–1258
Issue 1, 1–633

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
HOMFLY-PT homology for general link diagrams and braidlike isotopy

Michael Abel

Algebraic & Geometric Topology 17 (2017) 3021–3056
Abstract

Khovanov and Rozansky’s categorification of the homfly-pt polynomial is invariant under braidlike isotopies for any general link diagram and Markov moves for braid closures. To define homfly-pt homology, they required a link to be presented as a braid closure, because they did not prove invariance under the other oriented Reidemeister moves. In this text we prove that the Reidemeister IIb move fails in homfly-pt homology by using virtual crossing filtrations of the author and Rozansky. The decategorification of homfly-pt homology for general link diagrams gives a deformed version of the homfly-pt polynomial, Pb(D), which can be used to detect nonbraidlike isotopies. Finally, we will use Pb(D) to prove that homfly-pt homology is not an invariant of virtual links, even when virtual links are presented as virtual braid closures.

Keywords
braidlike isotopy, Khovanov–Rozansky homology, virtual links
Mathematical Subject Classification 2010
Primary: 57M25, 57M27
References
Publication
Received: 30 October 2016
Revised: 7 March 2017
Accepted: 27 March 2017
Published: 19 September 2017
Authors
Michael Abel
Department of Mathematics
Duke University
Durham, NC
United States
http://services.math.duke.edu/~maabel/